Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 8, 2021, 1:33 PM MDT for Chaffee County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 1:33 PM MDT (19:33 UTC)
- Expired
- Jul 8, 2021, 2:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
County Chaffee County, CO
The radar
The Pueblo radar (KPUX), 168 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3719 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS85 KPUB 081933 SPSPUB Special Weather Statement National Weather Service Pueblo CO 133 PM MDT Thu Jul 8 2021 COZ060>063-076-082015- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 133 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 215 PM MDT... At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 22 miles north of Decker Burn Scar, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida, Buena Vista, Poncha Springs and Nathrop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3884 10607 3856 10586 3846 10617 3877 10628 TIME...MOT...LOC 1933Z 336DEG 12KT 3874 10615 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:28 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 11:28 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Thu Jul 8 2021 .SHORT TERM...(Today and tonight) Issued at 358 AM MDT Thu Jul 8 2021 Today/Tonight: A midlevel anticyclone will continue to build over the central Great Basin vicinity today, while an associated ridge extends eastward over the forecast area. A shortwave impulse and accompanying speed maximum will traverse the northern periphery of the surrounding anticyclonic-flow envelope. In response to these developments, lee surface troughing will be enhanced over the eastern Colorado plains, with the migratory impulse facilitating eastward progression of the surface trough along and north of the Palmer Divide. Building low-to-midlevel thicknesses amid dry tropospheric profiles -- i.e., precipitable- water values around 0.5-0.75 inch -- will favor warmer temperatures today compared to yesterday, particularly over the plains, as boundary-layer mixing diurnally strengthens. High temperatures today are expected to range from the middle 90s to around 100 degrees over the plains, in the 80s over mountain valleys, and in the 60s and 70s over the mountains. Despite the relatively dry profiles, orographic circulations should favor isolated thunderstorm potential this afternoon and early evening over the mountains. There is a slight chance this activity could progress toward the Interstate-25 corridor of El Paso County and vicinity by early evening -- in association with modestly enhanced ascent accompanying the migratory impulse and the attendant progressive segment of the surface trough. Deep inverted-V thermodynamic profiles and associated strong sub-cloud evaporative cooling / downdraft enhancement, coupled with effective bulk shear around 20-25 kt, may conditionally favor very isolated 40-55 mph wind gusts with convection. However, the lacking deep moisture, and weak ascent, limit confidence in storm development/sustenance where forecast soundings suggest the most favorable environment for strong downdrafts -- i.e., over the plains and mountain valleys. Any convection is expected to have dissipated by late evening as the boundary layer stabilizes, with skies becoming mostly clear thereafter. .LONG TERM...(Friday through Wednesday) Issued at 358 AM MDT Thu Jul 8 2021 ...Hot Friday... The main concern this forecast period will be the hot temperatures on Friday. Max temps this day will be around record high values as a very warm air mass moves over the region. Temperatures will reach well into the 100s across the lower Ark Rvr Valley with readings from 100 to 107 stretching from around Canon City eastward to the KS border. The divides (Palmer Ridge and Raton Mesa) will be well into the 90s. The San Luis Valley will reach into the lower 90s. For KCOS, the record hi for Fri is 96, forecast hi is 95. For KPUB, the record hi for Fri is 102, forecast hi is 103. For KALS, the record hi for Fri is 92, forecast hi is 92 It should be noted that some of the mos guidance products are a couple of degrees higher than the forecast high temps. With respect to the NBM guidance, the spread is very low in the max temps forecast guidance for this day, so confidence is very high that it is going to be very warm Friday. From a fire weather perspective, it is going to be hot and min RH values will be near critical values, but winds will be generally light and fuels are rather moist given the widespread rain we have had the last previous couple of days. After Friday, temperatures are expected to return to seasonable values for the rest of the forecast, the only exception will be Tuesday when temps are expected to approach around 100F again over the lower Ark Rvr valley. Precip chances will be negligible at the beginning of this forecast period with precip chance slowly increasing as we get farther out into the forecast. The overall best chance of seeing showers the next 6 days will be over the southern and southwestern mountains. The lower elevations will likely remain dry until the end of this forecast period (next Thu and Fri) as the monsoon plume returns to the region. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1125 AM MDT Thu Jul 8 2021 VFR conditions anticipated across the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. There is an isolated shot of a shower or thunderstorm moving across the Pikes Peak region and the Palmer Divide, which could impact KCOS, but chances are very low so did not mention in the TAF. Less of a chance for KPUB and KALS. Any storms that do develop will most likely produce gusty winds to 35-40 kts and cg ltg. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COHEN LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Jul 8, 11:15 AM MDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1115 AM MDT Thu Jul 8 2021 COZ058>089-093>099-091300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1115 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon into the early evening over the mountains. There will be a slight chance for this activity to spread toward the Interstate-25 corridor of El Paso County and vicinity during the evening, before this activity dissipates. Very isolated strong wind gusts could accompany showers and storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Record high or near record high temperatures are anticipated over the region on Friday. In addition, isolated thunderstorms will be possible mainly in mountains on this day. Locally strong gusty winds will be possible with the storms. From Saturday into Monday, isolated thunderstorms will be possible in the mountains. Gusty winds will be possible with the storms. For Tuesday and Wednesday, showers and thunderstorms will be scattered in the mountains, and isolated on the plains. Gusty winds and small hail will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 27/SKELLY
In the hours before
Special weather statement, Jul 8, 1:33 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 133 PM MDT Thu Jul 8 2021 COZ060>063-076-082015- Central Chaffee County Below 9000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 133 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTHWESTERN FREMONT COUNTIES UNTIL 215 PM MDT... At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 22 miles north of Decker Burn Scar, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida, Buena Vista, Poncha Springs and Nathrop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3884 10607 3856 10586 3846 10617 3877 10628 TIME...MOT...LOC 1933Z 336DEG 12KT 3874 10615 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:47 PM MDT | Special Weather Statement | PUB | Saguache | 43 min |
| Jul 8, 2:17 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 2 hr |
| Jul 8, 4:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.